12/15 (Tue.) The Psychology Behind Irrational Decisions + English Escape Room (Host: Kat)

回覆文章
頭像
Kat C
Member
文章: 362
註冊時間: 週三 9月 08, 2010 10:31 am

12/15 (Tue.) The Psychology Behind Irrational Decisions + English Escape Room (Host: Kat)

文章 Kat C »

Dear friends,

How do we make decisions? When we pose a question like this, what most people want to know is actually: How do we make "good" or "right" decisions?

It’s no surprise to know that we make all kinds of decisions not so much based on facts, logic, critical thinking, our best knowledge, or sound judgement. Oftentimes we're easily swayed by our emotions and biases.

Now with our world facing so many daunting challenges, solid decision making is ever more crucial. Let's explore the pitfalls and forces at work that may derail our thinking process, and with some fun too! As always, I'll mix in various discussion formats and games.


📌 We'll use some of the ideas from the videos below for our first-session discussion:

➤ The psychology behind irrational decisions (TED-Ed / 5 mins)/b]



Among the important decisions we have to make in our lives, moral reasoning and judgements are probably the most difficult and consequential. Collectively, it may determine the fate of a society, country, or in fact the world.

➤ Would you sacrifice one person to save five? (TED-Ed / 5 mins)



Joshua D. Greene, director of the Moral Cognition Laboratory in the Department of Psychology, Harvard University, sheds light in his book, "Moral Tribes."

➤ Moral Tribes - Joshua Greene (Society for Personality and Social Psychology / TED / 15 mins)


📌 After that, it's another English BLAST! Some of you have asked me to do another "English" activity for more practice and learning. We’ll try a NO-room escape room game—not really trying to break out of our favorite Dante room, but just putting our heads together and finding a way out of Kat’s English maze! :mrgreen:



Agenda:
6:45 ~ 7:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
7:00 ~ 7:10pm Opening Remarks / Newcomer’s Self-introduction / Grouping
(Session I)
7:10 ~ 7:50pm Discussion Session (40 mins)
7:50 ~ 8:10pm Summarization (20 mins)
8:10 ~ 8:15pm Regrouping / Instruction Giving / Taking a 10 Minutes Break (Intermission)
(Session II)
8:15 ~ 8:55pm Discussion Session (40 mins)
9:00 ~ 9:20pm Summarization (20 mins)
9:20 ~ 9:30pm Concluding Remarks / Announcements


Meeting Date: As shown on the Subject Line
Meeting Time: 7:00pm – 9:30pm
Meeting Venue: 丹堤咖啡 Dante Coffee (Minimum Order $80)
Address: 台北市濟南路三段25號[MAP]-捷運忠孝新生站3號出口步行3分鐘

Important Notes:
1. We advise participants to print out the discussion questions and bring them to the meeting for reference. As for the supporting articles, feel free to print them out, as well, according to your preference.
2. We suggest that participants read the articles and think about the questions in advance.
3. Newcomers should prepare a two-to-three minute self-introduction in English to deliver when called upon by the host before the start of the discussion. The host may also ask you to give brief feedback about the meeting at the conclusion of the meeting.
4. We conduct the entire meeting in English. All participants should have at least moderate English-conversation skills and be able to articulate your ideas for each discussion question.
5. We welcome newcomers and other guests to attend the meetings and join the discussion freely for three times. After that, we hope you will consider becoming a YoYo English Club member. We charge a NT$1000 lifetime membership fee.
回覆文章